Posted by: blommetjie | 2009-08-18


how long does the effects of ecstasy remain in the body? and can someone experience withdrawal symptoms? my brother took about 20 pills all at once, about 2months ago. afterwards he was diagnosed with gad and mild bipolar. can this be due to his use of ecstasy? he also seems to be experiencing flashbacks of how the drug made him feel, including dilated pupils. is this medically possible?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

Not long, and withdrawl symptoms of the traditional sort are not expected, though anxiety, etc., can be part of a whtdrawal pattern from it. Ecstacy isnt good for the brain, whether or not one has any other disorders, but would not CAUSE gad or bipolar disorder, though its use and withdrawal might worsen underlying or pre-exiosting anxiety or depression symptoms.
The withdrawl effects commonly described would include : Depression ; Anxiety ; Panic Attacks ; Insomnia ; (De-personalization) and even paranoid Delusions ( but these are rare and not longlasting ) ; and some say such symptoms can persist for months after stopping the drug, or even longer.
Flashbacks after ecstasy I have not seen, and dilated pupils 2 months after even an overdose, makes no sense. Are you sure he was not and is not still taking this and/or other drugs ? Yes, there may be dilated pupils WHILE one is immediatelym under the influence of it, but not even the next morning. Flashbacks seem to be described by some of the user blogs and forums, but mainly after traumatic experiences while on the drug.
Ectasy is a stimulant and can have hallucinogenic properties. Most reports on its effects are based on anecdotes and not on properly conduicted research, for many good reasons. And because it is taken illicitly, one does not know for sure what its exact chemical composition was, or or whether it was contaminated with any number of other possible substances.
He probably needs a proper assessment by an expert shrink, to clarify what is happenin, and only then can there be a useful discussion of what, if anything, to do aout it.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Our users say:
Posted by: Ja | 2009-08-19

Once you have experienced the effects and trances etc. It is possible to get back into such a state with the correct stimulation producing dialated pupils etc.
I haven' t used in 15 years but still have experiences (with good music etc) close to what i had when on ecstacy.

Reply to Ja

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.